Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2016, 6:11 PM MDT for 5 counties in Nebraska. It was in force for 107 days. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2016, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 15, 2016, 4:00 AM MDT
- In force
- 107 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 6:20 PM MDT | HAIL 1 | 6 Wsw Lemoyne, NE | |
| Mar 29, 6:30 PM MDT | HAIL 0.5 | 5 W Lemoyne, NE | |
| Mar 29, 6:42 PM MDT | HAIL 0.75 | 8 N Lemoyne, NE | GROUND IS WHITE FROM HAIL. TIME ESTIMATED FROM RADAR |
| Mar 29, 7:08 PM MDT | HAIL 0.25 | E Arthur, NE | DIME SIZE HAIL COVERS THE GROUND |
| Jun 26, 6:10 PM MDT | HAIL 1.75 | 7 Ne Arthur, NE | |
| Jun 28, 7:45 PM MDT | TSTM WND DMG | 5 E Lewellen, NE | 745 MDT A 50 TO 60 FOOT RUSSIAN OLIVE TREE FELL OVER NEAR CLEAR CREEK WILDLIFE REFUGEE. ALSO REPORTED SEVERAL 6 INCH DIAMETER BRANCHES DOWN, BRANCHES KNOCKED POWER LINES DOWN. |
| Jul 6, 3:42 PM MDT | HAIL 1 | 5 Sw Arthur, NE | |
| Jul 6, 4:06 PM MDT | HAIL 1 | 10 Sw Arthur, NE | |
| Jul 6, 4:09 PM MDT | HAIL 0.88 | 6 Wsw Arthur, NE | |
| Jul 6, 4:20 PM MDT | HAIL 0.88 | 3 Sw Arthur, NE | |
| Jul 6, 4:27 PM MDT | HAIL 0.88 | 3 Ssw Arthur, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
645
WUUS53 KLBF 300011
SVRLBF
NEC005-101-300100-
/O.NEW.KLBF.SV.W.0001.160330T0011Z-160330T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM MDT TUE MAR 29 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHWESTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 700 PM MDT
* AT 611 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF LEMOYNE TO 10 MILES NORTHWEST
OF BRULE...MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK
CAMPGROUND...ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
LEMOYNE...RUTHON...MCKEAG AND EAGLE GULCH CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
4114 10203 4140 10206
TIME...MOT...LOC 0011Z 178DEG 15KT 4138 10164 4121 10201
HAIL...1.00IN
WIND...<50MPH
$$
MOLDAN/COLE7 follow-up statements
756
WWUS53 KLBF 300020
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM MDT TUE MAR 29 2016
NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
620 PM MDT TUE MAR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...
AT 619 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF ARTHUR TO 6 MILES WEST OF LEMOYNE...
MOVING NORTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK CAMPGROUND...
ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...LEMOYNE...RUTHON...
MCKEAG AND EAGLE GULCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MCCONAUGHY...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
4114 10203 4140 10206
TIME...MOT...LOC 0019Z 196DEG 18KT 4141 10164 4126 10192
HAIL...1.00IN
WIND...<50MPH
$$
CDC876
WWUS53 KLBF 300023
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM MDT TUE MAR 29 2016
NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
623 PM MDT TUE MAR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...
AT 622 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF ARTHUR TO 6 MILES WEST OF LEMOYNE...
MOVING NORTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
HIGHWAY 92 BETWEEN MILE MARKERS 119 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...HAYTHORN LAKE...BELMAR...OTTER CREEK CAMPGROUND...
ARTHUR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...LEMOYNE...RUTHON...
MCKEAG AND EAGLE GULCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MCCONAUGHY...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
4114 10203 4140 10206
TIME...MOT...LOC 0022Z 196DEG 18KT 4142 10164 4127 10192
HAIL...1.75IN
WIND...<50MPH
$$
CDC932
WWUS53 KLBF 300034
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM MDT TUE MAR 29 2016
NEC005-101-300100-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
634 PM MDT TUE MAR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN ARTHUR AND NORTHWESTERN KEITH COUNTIES...
AT 634 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF ARTHUR TO NEAR LEMOYNE...MOVING
NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 103 AND 127.
HIGHWAY 92 BETWEEN MILE MARKERS 129 AND 134...AND BETWEEN MILE
MARKERS 165 AND 169.
LOCATIONS IMPACTED INCLUDE...
ARTHUR...HAYTHORN LAKE...LEMOYNE AND MCKEAG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
4124 10183
TIME...MOT...LOC 0034Z 214DEG 20KT 4145 10164 4132 10186
HAIL...1.00IN
WIND...<50MPH
$$
CDC748
WWUS53 KLBF 300049
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT TUE MAR 29 2016
NEC005-101-300059-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-160330T0100Z/
ARTHUR NE-KEITH NE-
649 PM MDT TUE MAR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARTHUR AND
NORTHWESTERN KEITH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4140 10199 4146 10198 4167 10160 4137 10156
4124 10183
TIME...MOT...LOC 0047Z 178DEG 15KT 4151 10164 4138 10186
$$
CDC491
WUUS53 KLBF 150856
SVRLBF
NEC069-075-161-151000-
/O.NEW.KLBF.SV.W.0001.160715T0856Z-160715T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 AM MDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 400 AM MDT
* AT 256 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR
11 MILES EAST OF ALLIANCE...MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...ASHBY...ANTIOCH...TRALNOR LAKE...WILD HORSE FLATS...
HERMAN LAKE...BRITTON LAKE...MILES LAKE...BINGHAM...
DOMINICK LAKE...PATTERSON LAKE...KINCAID LAKE...JERRY LAKE...
LAKESIDE AND DEER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0856Z 289DEG 26KT 4204 10267
HAIL...1.25IN
WIND...<50MPH
$$
BUTTLER538
WWUS53 KLBF 150933
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM MDT FRI JUL 15 2016
NEC069-075-161-151000-
/O.CON.KLBF.SV.W.0001.000000T0000Z-160715T1000Z/
SHERIDAN NE-GARDEN NE-GRANT NE-
333 AM MDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR SOUTHERN SHERIDAN...NORTHERN GARDEN AND WESTERN GRANT COUNTIES...
AT 333 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR
18 MILES EAST OF ALLIANCE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...ASHBY...ANTIOCH...TRALNOR LAKE...WILD HORSE FLATS...
HERMAN LAKE...BRITTON LAKE...MILES LAKE...BINGHAM...DOMINICK LAKE...
PATTERSON LAKE...KINCAID LAKE...JERRY LAKE...LAKESIDE AND DEER LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 250 BETWEEN MILE MARKERS 1 AND 5.
HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0933Z 285DEG 17KT 4205 10252
HAIL...1.00IN
WIND...<50MPH
$$
BUTTLER942
WWUS53 KLBF 150957
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM MDT FRI JUL 15 2016
NEC069-075-161-151007-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-160715T1000Z/
SHERIDAN NE-GARDEN NE-GRANT NE-
357 AM MDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN...NORTHERN
GARDEN AND WESTERN GRANT COUNTIES WILL EXPIRE AT 400 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4214 10272 4207 10192 4162 10204 4191 10268
4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0956Z 289DEG 26KT 4205 10252
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:22 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 29, 2:22 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT TUE MAR 29 2016 .SYNOPSIS... ISSUED AT 322 PM CDT TUE MAR 29 2016 H5 ANALYSIS THIS MORNING HAS A CLOSED LOW ALONG THE UTAH AND NEVADA BORDER. 100 METER HT FALLS WERE NOTED ACROSS SRN CALIFORNIA INTO NRN AZ AND A 90 KT H5 JET STREAK EXTENDED FROM SAN DIEGO...TO FLAGSTAFF AZ. UPSTREAM OF THE LOW...RIDGING WAS PRESENT FROM THE OZARKS NWD INTO NRN MINNESOTA...WHILE A TROUGH OF LOW PRESSURE WAS PRESENT OVER THE CANADIAN MARITIMES AND NEW ENGLAND. CLOSER TO WESTERN AND NORTH CENTRAL NEBRASKA...A WEAK SHORTWAVE WAS NOTED OVER SWRN NEBRASKA. THIS ALONG WITH SOME ELEVATED WARM AIR ADVECTION...LED TO THUNDERSTORMS EARLIER THIS MORNING ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS ACTIVITY HAS SINCE PUSHED EAST OF THE AREA. IN ITS WAKE...ABUNDANT HIGH LEVEL CLOUDS CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST. AT THE SURFACE...LOW PRESSURE WAS PRESENT OVER EASTERN COLORADO WITH AN INVERTED SURFACE TROUGH EXTENDING NWD INTO THE CENTRAL PANHANDLE OF NEBRASKA. EAST OF THIS LOW AND INVERTED SURFACE TROUGH...WINDS WERE FROM THE SOUTH OR SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND GUSTY. LOW LEVEL MOISTURE CONTINUES TO STREAM INTO SOUTHWESTERN NEBRASKA THIS AFTERNOON AS DEW POINTS ARE NOW IN THE LOWER 40S ACROSS SWRN NEBRASKA. TEMPERATURES AS OF 3 PM CDT RANGED FROM 54 AT ONEILL TO 65 AT NORTH PLATTE AND IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 322 PM CDT TUE MAR 29 2016 TONIGHT AND WEDNESDAY...IN THE TONIGHT PERIOD...THE MAIN CHALLENGE IS PRECIPITATION AND THUNDERSTORM CHANCES FOR MAINLY WESTERN PORTIONS OF THE FORECAST AREA. LATER THIS AFTERNOON THROUGH EARLY EVENING...THE LATEST NAM12...GFS AND HRRR SOLNS INITIATE CONVECTION ALONG THE NEBR/CO BORDER AROUND 23Z THIS EVENING...LIFTING THIS NORTH NORTHEAST INTO THE WESTERN SANDHILLS AND NWRN NEBRASKA THIS EVENING. GOOD DEEP LAYER SHEAR IS NOTED TONIGHT WITH 40 TO 60 KTS NOTED. HOWEVER MEAGER CAPES OF 500 TO 1000 J/KG EXIST...SO THE SEVERE THREAT SHOULD BE FAIRLY MARGINAL THIS EVENING. HOWEVER CANNOT RULE OUT A STRONG STORM OR TWO GIVEN THE STRONG APPROACHING LOW AND DYNAMICS ALOFT. WILL CONTINUE TO MENTION A STRONG TS THREAT GENERALLY WEST OF A NORTH PLATTE TO VALENTINE LINE. OVERNIGHT...MORE WIDESPREAD PCPN WILL DEVELOP OVER NORTHERN AND NORTHWESTERN PORTIONS OF THE FORECAST AREA. THIS IS IN THE VICINITY OF A H7 FRONT WHICH IS ANCHORED ALONG THE SD/NEBR BORDER. ELEVATED INSTABILITY CONTINUES OVERNIGHT AS WELL ACROSS THE ENTIRE FORECAST AREA AS H800 LI/S REMAIN NEGATIVE ACROSS THE NRN 2/3RDS OF THE FORECAST AREA. WITH THIS IN MIND...I KEPT IN A MENTION OF THUNDER FROM THE INHERITED FCST. SHIFTING INTO WEDNESDAY...RAIN WILL CONTINUE ACROSS NORTHERN NEBRASKA DURING THE EARLY MORNING HOURS. AS THE H5 LOW TRACKS OUT OF THE PANHANDLE INTO WEST CENTRAL NEBRASKA WEDS AM...AIR WILL COOL DOWN ENOUGH TO SUPPORT SNOW IN THE NORTHWESTERN CWA DURING THE LATE MORNING HOURS. A NICE AREA OF DEFORMATION PRECIPITATION WILL DEVELOP WEDS ON THE NORTHERN PERIPHERY OF THE LOW AS IT TRACKS FROM WESTERN NEBRASKA INTO EASTERN NEBRASKA. AS THIS FEATURE TRACKS EAST..IT OPENS UP AS IT INCREASES ITS FORWARD SPEED ACROSS CENTRAL AND EASTERN NEBRASKA. THIS WILL MAKE FOR A FAIRLY TIGHT WINDOW FOR CONDS FAVORABLE FOR SNOW. THIS WINDOW HAS BECOME SMALLER WITH THIS MORNINGS MODEL RUNS AS H85 TEMPS ARE NOW RUNNING 1-2C WARMER COMPARED TO YESTERDAY/S RUNS. THAT BEING SAID...WITH THE CURRENT TEMPERATURE PROFILE IN THE NORTHWEST...WE ARE LOOKING AT A 3-6 HR WINDOW WHICH IS FAVORABLE FOR SNOW. ATTM THAT IS APPROXIMATELY FROM 15 TO 21Z WEDS. WITH THIS IN MIND...CUT BACK SNOW ACCUMS IN THE NORTHWEST AND NOW HAVE 3 TO 5 INCHES IN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES. WILL HOIST A WINTER WEATHER ADVISORY FOR WEDS AND CANCEL THE WINTER STORM WATCH WITH THE AFTERNOON PACKAGE. FURTHER EAST...THE THREAT FOR SEVERE STORMS IS STILL EXPECTED TO BE EAST OF THE FORECAST AREA WEDS AFTN AND EVE AS THE MODELS CONTINUE TO FORCE THE DRYLINE THROUGH THE FORECAST AREA WEDS AM. THE ONLY AREA OF CONCERN FOR A STRONG STORM MAY LIE IN THE FAR NERN CWA WHICH MAY END UP INVOF OF A WARM FRONT WEDS AFTN. THIS IS MORE FAVORED WITH THE GFS SOLN AS THE NAM12 HAS THIS FRONT SE OF THE AREA BY 21Z. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 322 PM CDT TUE MAR 29 2016 00Z THURSDAY AND BEYOND. THE UPPER LEVEL TROUGH WILL CONTINUE TO SWING THROUGH THE CWA LATE WEDNESDAY AFTERNOON...WITH THE TROUGH AXIS EAST OF THE FORECAST AREA BY 06Z THURSDAY. Q-VECTOR DIVERGENCE AND RESULTANT FRONTOLYSIS WILL BE UNDERWAY SHORTLY AFTER 00Z...WITH MOST LOCATIONS SEEING A MARKED DECREASE IN INTENSITY WELL BEFORE 06Z. THE DECREASE IN QPF HOWEVER WILL BE SHORT-LIVED AS THE NEXT SHORTWAVE AND ULJ DIVE SOUTH FROM WEST CENTRAL CANADA. THE TROPOSPHERE IS SHOWN TO BE SUFFICIENTLY SATURATED FOR AN ADDITIONAL ROUND OF QPF BEGINNING LATE MORNING ON THURSDAY. THE HEAVIEST QPF IS SHOWN ACROSS NORTHEASTERN AND NORTH CENTRAL PORTIONS OF THE FORECAST AREA WHERE OMEGA IS MAXIMIZED DURING THE EARLY AFTERNOON THURSDAY. TEMPERATURES SUPPORT RAIN OVER SNOW...BUT WILL CONTINUE A RAIN/SNOW MIX BEFORE 18Z AND AFTER 00Z AS TEMPERATURES WILL COOL WITH THE DIURNAL TREND. ANY ACCUMULATIONS OF SNOW WILL BE LIGHT. DUE TO RAPID COOLING ALOFT WITH THE SYSTEM...WEAK ELEVATED INSTABILITY IS SHOWN IN THE VARIOUS SOLUTIONS...THUS SHOWERS ARE PREFERRED...BUT A RUMBLE OR TWO OF THUNDER CANNOT BE RULED OUT. THE CLIPPER LIKE SYSTEM RAPIDLY ADVANCES EAST THURSDAY NIGHT INTO FRIDAY WITH QPF ENDING FROM NORTHWEST TO SOUTHEAST. BEYOND EARLY FRIDAY MORNING THE FORECAST TURNS DRY WITH A STARK WARMING TREND. THIS IS DUE TO THE DEVELOPMENT OF AMPLIFIED RIDGE OVER THE WESTERN STATES. THE RIDGE WILL EVENTUALLY BREAK DOWN AT DAY 7 OR BEYOND...THE BREAKDOWN WILL NEED TO BE MONITORED FOR POTENTIAL FIRE WX CONCERNS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1204 PM CDT TUE MAR 29 2016 THUNDERSTORMS WILL DEVELOP LATE AFTERNOON ACROSS WESTERN NEBRASKA AND MOVE NORTH NORTHEASTWARD THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE KLBF VICINITY AFTER 00Z. RAIN AND THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL NEBRASKA AFTER 00Z AFFECTING KVTN. RAIN AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA AFTER MIDNIGHT...WITH STRATUS SETTLING IN. RAIN CHANCES INCREASE AGAIN AROUND 15Z ACROSS NORTH CENTRAL NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NEZ004-094. && SYNOPSIS...BUTTLER SHORT TERM...BUTTLER LONG TERM...JACOBS AVIATION...GOMEZ
Hazardous weather outlook, Mar 29, 2:53 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT TUE MAR 29 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT TUE MAR 29 2016 /253 PM MDT TUE MAR 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...A STRONG STORM IS POSSIBLE...ESPECIALLY THIS EVENING WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS. THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS MAINLY OVER NORTHERN NEBRASKA. THESE STORMS OVERNIGHT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL TRACK ACROSS THE STATE WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS...RAIN AND WINTRY PRECIPITATION WILL BE POSSIBLE WITH THIS SYSTEM ALONG WITH STRONG WINDS. AS COLDER AIR MOVES IN WEDNESDAY MORNING INTO WEDNESDAY NIGHT...RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. IN ADDITION TO BLUSTERY NORTHWEST WINDS...ACCUMULATING SNOW IS POSSIBLE GENERALLY WEST OF A LINE FROM BIG SPRINGS TO CODY. AT THIS TIME...ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE...MAINLY OVER SHERIDAN AND FAR NORTHWESTERN CHERRY COUNTY. BEYOND WEDNESDAY NIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, Mar 29, 5:41 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM MDT TUE MAR 29 2016 NEZ022-035-056-057-300030- GARDEN NE-KEITH NE-DEUEL NE-ARTHUR NE- 541 PM MDT TUE MAR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHEASTERN GARDEN...EASTERN DEUEL AND NORTHERN KEITH COUNTIES UNTIL 630 PM MDT... AT 540 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF KEYSTONE TO NEAR BARTON...AND MOVING NORTH AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BELMAR...BUCKTAIL...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND... HAYTHORN LAKE...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...BUCKTAIL LAKE...OTTER CREEK CAMPGROUND...WINDLASS HILL...LEMOYNE...RUTHON...MCKEAG AND EAGLE GULCH CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 97 AND 122. HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138...AND BETWEEN MILE MARKERS 170 AND 179. INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 98. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4129 10143 4103 10225 4135 10234 4165 10141 TIME...MOT...LOC 2340Z 175DEG 27KT 4131 10145 4106 10223 MOLDAN/COLE
Local storm report, Mar 29, 5:43 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 4 WSW BIG SPRINGS 41.04N 102.15W
03/29/2016 E0.75 INCH DEUEL NE TRAINED SPOTTER
&&
MOLDANSpecial weather statement, Mar 29, 5:48 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM CDT TUE MAR 29 2016 NEZ022-035-036-056-057-300030- GARDEN NE-KEITH NE-DEUEL NE-ARTHUR NE-MCPHERSON NE- 648 PM CDT TUE MAR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHEASTERN GARDEN...NORTHEASTERN DEUEL...NORTHWESTERN KEITH AND WEST CENTRAL MCPHERSON COUNTIES UNTIL 730 PM CDT/630 PM MDT/... AT 647 PM CDT/547 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF KEYSTONE TO NEAR BIG SPRINGS...AND MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BELMAR...BUCKTAIL...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND... BUCKTAIL LAKE...OTTER CREEK CAMPGROUND...WINDLASS HILL...LEMOYNE... RUTHON...FLATTS...MCKEAG AND EAGLE GULCH CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 99 AND 118. HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138...AND BETWEEN MILE MARKERS 179 AND 183. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4132 10143 4109 10217 4132 10235 4161 10132 TIME...MOT...LOC 2347Z 197DEG 25KT 4131 10146 4111 10214 MOLDAN/COLE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:38 PM MDT | Special Weather Statement | LBF | Hooker | 52 min |
| Mar 29, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Keith, Lincoln, McPherson | 108 days |
| Mar 29, 6:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Lincoln, McPherson | 108 days |
| Mar 29, 7:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 23 min |
| Mar 29, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Mar 29, 7:26 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 28 min |
| Mar 29, 7:35 PM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Mar 29, 7:36 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| Mar 29, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Mar 29, 9:16 PM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Mar 29, 9:58 PM MDT | Special Weather Statement | LBF | Thomas | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.